3 doctors weighed in:

Giving Benadryl (diphenhydramine) to a child to make them sleep, what systems shuting down w/overdose?

3 doctors weighed in
Dr. Derrick Lonsdale
Preventive Medicine
1 doctor agrees

In brief: Wrong

There is nothing to compare with normal child's sleep.
It is the most tranquil form of sleep. Find out why your child cannot sleep for it is definitely abnormal and indicates an irritable nervous system.

In brief: Wrong

There is nothing to compare with normal child's sleep.
It is the most tranquil form of sleep. Find out why your child cannot sleep for it is definitely abnormal and indicates an irritable nervous system.
Dr. Derrick Lonsdale
Dr. Derrick Lonsdale
Thank
Dr. John Chiu
Internal Medicine - Allergy & Immunology

In brief: Why?

Has your child been unable to sleep or just not wanting to fall asleep (as many children do)? I think the occasional use of Benadryl (diphenhydramine) in the recommended dose is ok for this but not on a regular basis.
If the child habitually fails to fall asleep at night, consider reducing bright light exposure or TV-watching in the late evening and see if this helps. Make sure no nasal decongestant is used.

In brief: Why?

Has your child been unable to sleep or just not wanting to fall asleep (as many children do)? I think the occasional use of Benadryl (diphenhydramine) in the recommended dose is ok for this but not on a regular basis.
If the child habitually fails to fall asleep at night, consider reducing bright light exposure or TV-watching in the late evening and see if this helps. Make sure no nasal decongestant is used.
Dr. John Chiu
Dr. John Chiu
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors